MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210708
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery the device came out of the bone.No backup device was available.No patient injury or significant delay was reported.
 
Additional Manufacturer Narrative
One ed7210708 twinfix ti 5.0 preloaded suture anchor device used for treatment, was returned.The complaint stated: ¿the device came out of the bone.¿ two tainted needles and associated sutures were returned wrapped around device shaft.The driver was disassembled but showed no obvious damage.The titanium anchor had been stripped and bent at the male hex head.There are multiple gouges on the threads.They are distorted.Symptoms were consistent with force, torsional overload and contact with another instrument or device.The bent hex head indicated loss of axial alignment.Instructions for use are quite specific.Proper site prep includes pre-drilling which is essential for successful use of the device.Caution: excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.¿ the appropriate smith and nephew drill bit and drill guide are each sold separately.There are no other complaints for this production lot.No root cause related to the manufacture of this device was confirmed.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
Additional information received to clarify event description.
 
Event or Problem Description
It was reported that during surgery the device came out of the bone.The procedure was successfully finished with a backup s&n device after drilling an additional hole.No patient injury or significant delay was reported.
 
Additional Manufacturer Narrative
One ed7210708 twinfix ti 5.0 preloaded suture anchor device was used for treatment but was not returned for evaluation.Product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed conclusions, investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: unexpected bone condition/density.Alternate prep method or instruments used.Alternate insertion technique used.Incomplete anchor insertion.Loss of or lack of axial alignment.Instructions for use are quite specific for this device.Maintaining axial alignment is critical to successful implantation.Proper hole depth is achieved when the shoulder on the proximal end of the drill bit contacts the bone surface and drilling cannot continue.Proper site prep includes pre drilling which is essential for successful use of the device.The appropriate smith and nephew drill bit and drill guide are each sold separately.Product met specifications upon release to distribution.

Brand Name
TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8791761
Report Number1219602-2019-00785
Device Sequence Number2102928
Product Code MBI
UDI-Device Identifier03596010532206
UDI-Public03596010532206
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210708
Device Lot Number50673849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/15/2019
08/09/2019
09/26/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/02/2019
08/10/2019
09/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1